| Catalog Number |
136308000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
10/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient came to doctor with complaint of hip pain.The patient had a hemi hip arthroplasty done on the hip years ago due to a hip fracture.The exact date of implantation is unknown.X-ray showed a summit basic press fit stem and a unipolar head.It was determined by doctor that the patient required revision surgery to remove the unipolar head and sleeve and convert the hemi to a total.In surgery, the head and sleeve were removed.At this time doctor examined the stem and determined it was well fixed.Doctor reamed the acetabulum to the appropriate size and implanted a pinnacle cup 1 20mm screw and the appropriate liner.He trialed femoral heads and determined that the 32 +9 gave the patient the best stability and range of motion.So, the 32 +9 ceramic head was implanted.Sales consultant was able to determine that it was a 42mm mod cathcart head and -3 tapered spacer that was removed.There was no delay in surgery or adverse effects to the patient.Doi: unknown, dor: (b)(6) 2024, affected side: left hip.
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.